Illinois, 2006

Damaging Wind in Illinois, July 13, 2006

July 13, 2006 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 13, 1:50 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT THU JUL 13 2006

.DISCUSSION...LATEST SURFACE ANALYSIS HAD A TROF EXTENDING
NORTH/SOUTH THROUGH THE PLAINS...WITH A WEAK WARM FRONT/TROF
EXTENDING SOUTHEAST FROM THE DAKOTAS INTO CENTRAL ILLINOIS. ALOFT...
A WEAK SHORT WAVE WAS MOVING FROM MISSOURI INTO ILLINOIS....WITH A
MORE VIGOROUS SHORT WAVE MOVING ACROSS THE NORTHERN AND CENTRAL
PLAINS. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVE AROUND
PRECIPITATION CHANCES THE NEXT 24-36 HOURS AND HOW HOT IT WILL GET.

12Z MODELS IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD...AT LEAST
WITH RESPECT TO THE MAIN FEATURES EXPECTED TO IMPACT REGION.
GUIDANCE TEMPERATURES CLOSE AS WELL AND WILL GO WITH A BLEND FOR THE
MOST PART. HOWEVER...THE COOLER NUMBERS ARE FAVORED TOMORROW WITH
THE CONVECTION/DEBRIS THAT WILL BE AROUND.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

TONIGHT...MAINLY DIURNAL CONVECTION WILL SLOWLY LIFT INTO/DEVELOP
OVER FORECAST ARE FROM SOUTHWEST OVER WEAK SURFACE BOUNDARY...AIDED
BY A WEAK UPPER WAVE. WESTERN SECTIONS OF THE FORECAST AREA MAY GET
IN ON THE TAIL END OF A MCS (DEVELOPING OVER NEBRASKA AND IOWA AT
THE MOMENT) BY LATE TONIGHT. THIS MCS IS DEVELOPING ON THE LEADING
EDGE OF A FAIRLY VIGOROUS UPPER TROF AND NOSE OF BETTER LOW LEVEL
MOISTURE/WAA. VERY WARM/MOIST AIRMASS AND SLOW STORM MOVEMENT WILL
CONTINUE TO MAKE HEAVY RAINFALL THE PRIMARY THREAT. FOG DEVELOPMENT
IS EXPECTED ONCE AGAIN TONIGHT WITH MOIST SOIL/LOW LEVEL AIRMASS AND
LIGHT WINDS...BUT CLOUDS FROM CONVECTIVE DEBRIS SHOULD KEEP IT FROM
GETTING AS DENSE AS LAST NIGHT.

FRIDAY/FRIDAY NIGHT...PLAINS UPPER WAVE AND ASSOCIATED SURFACE TROF
WILL PASS THROUGH THE REGION DURING THE DAY AND EARLY EVENING HOURS.
THE FORCING FROM THESE FEATURES AND ANY RESIDUAL BOUNDARIES FROM
NOCTURNAL CONVECTION WILL CONTINUE THE THREAT OF SHOWERS/STORMS
THROUGH THE DAY. THE THREAT WILL GRADUALLY END FROM WEST/EAST WITH
THE PASSAGE OF THE UPPER/SURFACE TROFS.

SATURDAY THROUGH SUNDAY NIGHT...UPPER/SURFACE RIDGING WILL GRADUALLY
BUILD THROUGH THE PERIOD. THIS WILL SIGNAL THE START OF THE INCREASE
IN HEAT/HUMIDITY THAT WILL BE WITH US FOR THE NEXT WEEK. THE THREAT
FOR EXCESSIVE HEAT HEADLINES WILL NEED TO BE MONITORED.

LONG TERM...MONDAY THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE
AGREEMENT THROUGH THE PERIOD. OVERALL TREND IS TOWARD HOT/HUMID...
BUT RAIN FREE CONDITIONS. MAIN BELT OF THE WESTERLIES WILL NOT BE
TOO FAR TO OUR NORTH...LYING MAINLY NEAR THE U.S./CANADA BORDER AND
INTO THE UPPER MIDWEST/GREAT LAKES REGION...WITH RATHER FLAT RIDGING
TO THE SOUTH OF THIS AREA. IT WOULD NOT TAKE MUCH OF A SHIFT OR
BUCKLE IN THIS FLOW PATTERN TO BRING A CHANCE OF CONVECTION TO
FORECAST AREA...BUT WILL LEAVE THINGS DRY FOR NOW. FORECAST 850 MB
TEMPERATURES SHOULD REMAIN AT LEAST 20C THROUGH THE PERIOD...
SUPPORTING HIGH TEMPERATURES HOLDING IN THE 90S.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BAK
Hazardous weather outlook, Jul 13, 10:55 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CDT THU JUL 13 2006

ILZ027>031-036-037-040>042-047>051-141100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
1155 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...
HOWEVER GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER LEVEL
DISTURBANCES APPROACHES THE REGION. NO ORGANIZED SEVERE WEATHER
THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE
FROM THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-043>046-052>057-061>063-066>068-071>073-141100-
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1155 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...
BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER
LEVEL DISTURBANCE APPROACHES THE REGION. NO ORGANIZED SEVERE
WEATHER THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE
POSSIBLE FROM THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BARNES

The radar

The Lincoln radar (KILX), 19 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
July 13, 7:45 PM CST
Where
Logan County, Elkhart
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.017, -89.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521599.